# SDR 98ZZZX2596

- Difficulty date: June 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N335FP
- Make and model: Aerosp AS 355F2
- Aircraft serial: 5456
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 350A12004008
- Condition: Defective
- Location: Tail Rotor
- Part time: 3,595 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED T/R GEARBOX CHIP LIGHT ILLUMINATED SHORTLY AFTER TAKEOFF.  PILOT DIVERTED TO NEAREST AIRPORT AND SECURED HELICOPTER.  EXAMINATION OF CHIP DETECTOR BY MAINTENANCE DETERMINED GEARBOX FAILURE.  DUE TO PREVIOUS DIFFICULTY IN BALANCING TAIL ROTOR, MAINTENANCE ELECTED TO INSTALL ANOTHER SERVICEABLE TAIL ROTOR GEARBOX AND A NEW TAIL ROTOR BLADE ASSY.  GROUND RAN HELICOPTER AND BALANCED TAIL ROTOR.  AIRCRAFT RETURNED TO SERVICE.  TEAR DOWN OF THE GEARBOX INDICATED THE METAL WAS GENERATED BY THE LABYRINTH SEAL RUBBING THE HOUSING DUE TO AN OUT OF BALANCE TAIL ROTOR BLADE.
